Hail, Big Stone
- When
- June 7, 11:50 PM CST
- Where
- Big Stone County, Ortonville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.317, -96.450
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 7, 9:45 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1045 PM CDT TUE JUN 7 2005 .UPDATE...ONGOING SEVERE CONVECTION ACROSS THE AREA HAS BEEN PRODUCING FLASH FLOODING AND SOME DAMAGING STRAIGHTLINE WINDS. NEW GRIDS AND WORDS BEING KICKED OUT THE DOOR AT THIS TIME FOR TOR WATCH 432. REMAINING WATCHES REMAIN IN EFFECT UNTIL 5Z. DORN .PREVIOUS DISCUSSION... SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT FOCUS FOR THIS DAY IS ON SHORT TERM. MODELS SEEM TO BE HANDLING THINGS WELL. MODELS AGREE ON UPPER H5 WAVE MOVING NORTH AND STRENGTHENING. THIS WILL PUSH A SURFACE REFLECTION INTO THE WESTERN PART OF SOUTH DAKOTA. IT WILL INTERACT WITH OLD FRONTAL BOUNDARY IN PLACE ACROSS THE STATE. PLACEMENT OF THIS BOUNDARY IS A LITTLE ELUSIVE BUT WILL BE MAJOR IN SPOTTING STRONGEST WEATHER. AT THIS TIME EXPECT CONVECTION TO CONTINUE IN THE WEST AND ALSO EXPECT TO SEE CONVECTION FIRING EAST OF THE RIVER. CAPE VALUES ARE AROUND 3K-4K WITH LIFTED INDEX VALUES APPROACHING -10. 7/00Z WRF MODELS SUGGESTS CONVECTION LINING OUT NORTH TO SOUTH IN THE WESTERN PART OF THE STATE AND MOVING EAST. EXPECT IT TO MEET EAST RIVER CONVECTION LATER TONIGHT AND FINALLY MOVING OUT OF THE STATE AFTER MIDNIGHT. BY TOMORROW THE WAVE HAS PASSED AND THIS AREA IS LEFT IN SOUTHWEST FLOW ALOFT AND SHOULD BE A PLEASANT DAY. LEFT OVER BAROCLINIC ZONES WILL HELP FOCUS FUTURE CONVECTION. DID INCLUDE ANOTHER EPISODE OF AFTERNOON CONVECTION THURSDAY AFTERNOON. .LONG TERM...SATURDAY THROUGH TUESDAY. LATEST MODELS RUNS DONT REALLY ALTER MUCH IN THEIR THINKING. STILL SHOWING BROAD WRN CONUS TROF WITH ERN CONUS RIDGE. GFS CONTS TO SHOW WAVES EJECTING OUT OF TROF OVER REGION SATURDAY AND AGAIN SUNDAY NIGHT. THE ECMWF CONCURS WITH OVERALL JIST OF THINKING..ALTHO MINOR TIMING ISSUES ARISE. SUNDAY STILL APPEARS TO BE DRY AS WEAK 5H S/W RIDGING MOVES OVER CWA AND HIGH PUSHES IN FROM THE WEST. ALTHO ALSO ADMIT THAT THIS FAR OUT TIMING OF WAVES RESPONSIBLE FOR CONVECTION DIFFICULT AT BEST. CONT TO KEEP TUESDAY DRY AS WRN TROF SHEARS AND LIFTS...ALTHO FEELING IS THAT THIS MAY BE A TAD TOO QUICK. CURRENT FCST TEMPS STILL REMAIN REASONABLE GIVEN WAA REGIME OVER AREA BALANCED WITH EXPECTED CLOUD COVER. DID MINOR COSMETIC TWEAKING BUT OVERALL TEMPS PRETTY MUCH LEFT AS INHERITED. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KEEFE/HINTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1117 AM CDT TUE JUN 7 2005 SDZ003>005-009-010-015>017-033>037-045-048-051-081100- BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES- LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH- 1117 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL EJECT INTO THE PLAINS LATER THIS AFTERNOON...RESULTING IN WIDESPREAD THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WILL DEVELOP AFTER 3 PM CDT...WITH SOME STORMS QUICKLY BECOMING SEVERE. LARGE HAIL...VERY HEAVY RAIN AND WIND GUSTS OVER 60 MPH ARE POSSIBLE...ALONG WITH ISOLATED TORNADOS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY NIGHT AS WELL AS ON THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 3 PM CDT THIS AFTERNOON. MNZ039-046-SDZ006>008-011-018>023-081100- BIG STONE-BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL- ROBERTS-SPINK-TRAVERSE- 1117 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL EJECT INTO THE PLAINS THIS AFTERNOON. THIS LOW WILL INTERACT WITH WARM AND UNSTABLE AIR ALREADY IN PLACE ACROSS THE EAST. WIDESPREAD THUNDERSTORM ACTIVITY WILL DEVELOP BY 5 PM CDT...WITH SOME STORMS QUICKLY BECOMING SEVERE. LARGE HAIL...VERY HEAVY RAIN AND WIND GUSTS OVER 60 MPH ARE POSSIBLE...ALONG WITH ISOLATED TORNADOS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY NIGHT AS WELL AS ON THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM CDT THIS AFTERNOON. HINTZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1232 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST 9 NW PRESHO 44.00N 100.19W
06/07/2005 65 MPH LYMAN SD TRAINED SPOTTER
&&
TMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1234 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL 3 W WATERTOWN 44.91N 97.23W
06/08/2005 1.00 INCH CODINGTON SD TRAINED SPOTTER
&&
TMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1237 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM TSTM WND GST HAYTI 44.66N 97.20W
06/08/2005 72 MPH HAMLIN SD EMERGENCY MNGR
&&
TMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1241 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM HAIL 1 W MILBANK 45.22N 96.66W
06/08/2005 0.75 INCH GRANT SD TRAINED SPOTTER
&&
TMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1243 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND GST MELLETTE 45.15N 98.50W
06/07/2005 70 MPH SPINK SD TRAINED SPOTTER
&&
TMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1247 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TSTM WND GST SISSETON 45.66N 97.05W
06/08/2005 61 MPH ROBERTS SD CO-OP OBSERVER
&&
TMTThe Aberdeen radar (KABR), 154 km away, was scanning. The volume nearest the first event began at 05:51 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457501, 5457502.